Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2001, 9:01 AM CDT for Jasper County, Illinois. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 9:01 AM CDT (14:01 UTC)
- Expired
- Apr 10, 2001, 9:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 9:15 AM CDT | Hail 1.75 | St Marie, IL | Hail ranging from nickel to golf ball size was reported with this storm. Windows were reported broken in a house in St Marie. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 101402 SVRSPI ILC079-101445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 901 AM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 945 AM CDT * AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BOGOTA...OR ABOUT 6 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWTON ROSE HILL STE. MARIE WILLOW HILL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR fLATER STATEMENTS. LAT...LON 3910 8830 3886 8828 3887 8796 3918 8797 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:40 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 10, 3:40 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 340 AM CDT TUE APR 10 2001 LATEST SURFACE ANALYSIS REVEALS SYNOPTIC STATIONARY FRONT FROM QUINCY TO FORT WAYNE...WITH WELL DEFINED OUTLOW BOUNDARY FROM JUST NORTH OF ST LOUIS TO MATTOON. THESE FEATURES WILL REMAIN ACROSS THE AREA AS THUNDERSTORMS CONTINUE TO FIRE UP DURING THE EVENING AND OVERNIGHT HOURS TONIGHT AND WEDNESDAY NIGHT. THIS PATTERN WILL CONTINUE UNTIL THE MAIN UPPER LOW MOVES INTO THE MIDWEST AND SWEEPS A COLD FRONT THROUGH ILLINOIS EARLY THURSDAY. NEW AVN CONTINUES TO SHOW A SECONDARY WAVE MOVING SOUTHEAST INTO THE AREA ON SATURDAY BEFORE THE PATTERN DRIES OUT LATER IN THE WEEKEND. PREVIOUS FORECAST CAPTURES THIS SCENERIO WELL AND SEE LITTLE REASON TO DEVIATE. ..04.. .ILX...NONE.
In the hours before
Special weather statement, Apr 10, 6:00 AM CDT, 3 hours 1 minute before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-101600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL ILLINOIS TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STATIONARY FRONT THAT LIES ACROSS CENTRAL ILLINOIS. THE THUNDERSTORM ACTIVITY THIS MORNING IS EXPECTED TO WEAKEN TOWARD MIDDAY...THEN REDEVELOP AGAIN LATER THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE PREhPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:27 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 48 min |
| Apr 10, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 39 min |
| Apr 10, 7:47 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 43 min |
| Apr 10, 8:18 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 42 min |
| Apr 10, 8:30 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 45 min |
| Apr 10, 9:15 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 45 min |
| Apr 10, 9:40 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 50 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 62 min |
| Apr 10, 1:39 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.